Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 150, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 16, 2009, 4:07 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 16, 2009, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 74 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:15 PM EDT | TSTM WND DMG | Grover, SC | TREE DOWN BLOCKING QUAKER RD. |
| Jun 16, 4:15 PM EDT | TSTM WND DMG | Saint George, SC | TREE DOWN ON A MOBILE HOME NEAR INTERSECTION OF N METTS ST AND RAYSOR ST. EMS ON SCENE...POSSIBLE INJURIES. |
| Jun 16, 4:25 PM EDT | TSTM WND DMG | 3 Nne Round O, SC | A TREE WAS REPORTED DOWN AT THE INTERSECTION OF WESLEY GROVE ROAD AND MONTICELLO LANE. |
| Jun 16, 4:25 PM EDT | TSTM WND DMG | Round O, SC | A TREE FELL ON POWER LINES AND NUMEROUS POWER LINES WERE BLOWN DOWN ON ROUND 0 ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 162007 SVRCHS SCC015-029-035-162100- /O.NEW.KCHS.SV.W.0150.090616T2007Z-090616T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT TUE JUN 16 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 500 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN FIELD TO 6 MILES WEST OF CANADYS...OR ALONG A LINE EXTENDING FROM INDIAN FIELD TO 9 MILES NORTH OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SAINT GEORGE...INDIAN FIELD... HARLEYVILLE...CANADYS... WALTERBORO... DORCHESTER... ROUND O... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. && LAT...LON 3313 8011 3278 8050 3301 8082 3329 8056 TIME...MOT...LOC 2007Z 297DEG 15KT 3323 8050 3303 8072 $$
2 follow-up statements
000 WWUS52 KCHS 162020 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT TUE JUN 16 2009 SCC015-029-035-162100- /O.CON.KCHS.SV.W.0150.000000T0000Z-090616T2100Z/ BERKELEY SC-DORCHESTER SC-COLLETON SC- 420 PM EDT TUE JUN 16 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL COLLETON...CENTRAL DORCHESTER AND WEST CENTRAL BERKELEY COUNTIES... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DORCHESTER TO 6 MILES SOUTHWEST OF CANADYS...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF INDIAN FIELD TO WALTERBORO...MOVING SOUTHEAST AT 15 MPH. AT 415 PM EDT...LAW ENFORCEMENT REPORTED TREES DOWN ON RESIDENCES NEAR SAINT STEPHEN. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS... COTTAGEVILLE...DORCHESTER...GIVHANS...HARLEYVILLE...INDIAN FIELD... JEDBURG...PINEWOOD PREPARATORY...RIDGEVILLE...ROUND O AND SAINT GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3301 8072 3327 8051 3313 8011 3278 8050 TIME...MOT...LOC 2019Z 297DEG 15KT 3317 8041 3298 8067 $$
000
WWUS52 KCHS 162035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT TUE JUN 16 2009
SCC015-029-035-162100-
/O.CON.KCHS.SV.W.0150.000000T0000Z-090616T2100Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-
435 PM EDT TUE JUN 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL COLLETON...CENTRAL DORCHESTER AND WEST CENTRAL
BERKELEY COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DORCHESTER TO RIDGEVILLE TO
SIDNEY...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COTTAGEVILLE...DORCHESTER...GIVHANS...HARLEYVILLE...JEDBURG...
PINEWOOD PREPARATORY...RIDGEVILLE AND ROUND O.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3297 8066 3307 8049 3325 8045 3313 8011
3278 8050
TIME...MOT...LOC 2035Z 297DEG 15KT 3318 8035 3307 8033
3295 8060
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 16, 3:40 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT TUE JUN 16 2009 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT INTO WEDNESDAY. THE FRONT WILL STALL AND DISSIPATE SOUTH OF THE REGION BY LATE WEEK...AND AN UPPER LEVEL RIDGE WILL BUILD INTO THE AREA LATE WEEK INTO THIS WEEKEND. A COLD FRONT WILL APPROACH THE AREA LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS EXPECTED...THE TUESDAY AFTERNOON SURFACE MESOANALYSIS REVEALED A COMPLEX REGIME FEATURING NUMEROUS MESOSCALE BOUNDARIES ACROSS THE REGION AND A SYNOPTIC COLD FRONT APPROACHING THE AREA FROM THE N/NE. MEANWHILE...A COUPLE OF SHORTWAVES WERE NOTED ON WATER VAPOR IMAGERY WITHIN THE NW FLOW ALOFT...ADVANCING THROUGH/APPROACHING SC COUNTIES. THE COMBINATION OF AMPLE INSTABILITY...CONVERGENCE ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE AND CONVECTIVE OUTFLOW BOUNDARIES AND SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL CONTINUE TO SUPPORT THUNDERSTORMS THIS AFTERNOON. AS SHORTWAVES ROTATE THROUGH THE REGION...THUNDERSTORMS SHOULD REMAIN MOST NUMEROUS ACROSS SC COUNTIES...ESPECIALLY COLLETON COUNTY EAST THROUGH THE CHARLESTON TRI-COUNTY AREA...ALONG THE SEA BREEZE AND AHEAD OF THE COLD FRONT. THUS...MAINTAINED LIKELY POPS THERE INTO EARLY EVENING. FARTHER SOUTH/WEST...DESPITE STRONG INSTABILITY TRENDS EVIDENT ON VISIBLE/WATER VAPOR IMAGERY...IN SURFACE DEWPOINTS AND THROUGH MLCAPE ANALYSIS SUGGEST THAT SUBSIDENCE/CAPPING MAY GREATLY LIMIT THUNDERSTORM COVERAGE THROUGH EARLY EVENING. THUS...TAPERED EARLY POPS SLIGHT CHANCE ACROSS S/SW COUNTIES. SURFACE BASED LIFTED INDICES -6 TO -8 AND MLCAPES 2500-3000 J/KG SUGGEST SUFFICIENT INSTABILITY TO SUPPORT ISOLATED PULSE SEVERE THUNDERSTORMS WITH DAMAGING WET MICROBURSTS AND LARGE HAIL NORTH OF THE SAVANNAH RIVER...ESPECIALLY AT THE ONSET OF CONVECTION AND WHERE THUNDERSTORMS ENCOUNTER BOUNDARIES WHICH PROMOTE ROTATING/ENHANCED UPDRAFTS. HOWEVER...DUE TO THUNDERSTORM COVERAGE/ASSOCIATED CLOUD COVER THE PRIMARY THREAT FROM THUNDERSTORMS ACROSS SC COUNTIES WILL TRANSITION TO A LOCALIZED FLASH FLOOD THREAT AS PWATS REMAIN 1.75-2 INCHES. THUS...MAINTAINED A MENTION OF HEAVY RAIN ACROSS SC COUNTIES INTO EARLY EVENING. OVERNIGHT...THE COLD FRONT WILL ADVANCE INTO THE REGION. IN THE WAKE OF THIS FEATURE...LOW CLOUDS MAY BECOME WIDESPREAD ACROSS THE N 1/2 OF THE FORECAST AREA...AS WAS THE CASE UPSTREAM TUESDAY MORNING. MEANWHILE...LATE TUESDAY AFTERNOON AN MCS WAS ROLLING EAST AND WAS APPROACHING THE SOUTHERN APPALACHIANS. IF THIS COMPLEX HOLDS TOGETHER TO PUSH EAST OF THE MOUNTAINS...THUNDERSTORMS COULD PUSH THROUGH OR JUST NORTH OF NORTHERN COUNTIES OVERNIGHT. FURTHER...DESPITE A DIURNAL WEAKENING TREND EXPECTED EARLY THIS EVENING...THE COLD FRONT COULD PRODUCE A FEW ADDITIONAL SHOWERS/THUNDERSTORMS OVERNIGHT. THUS...MAINTAINED SLIGHT CHANCE TO CHANCE POPS ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA OVERNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE ALTAMAHA RIVER WEDNESDAY...PUSHING A SHALLOW/SLIGHTLY COOLER AIRMASS INTO THE REGION. HOWEVER...SIGNIFICANT DRYING IS NOT EXPECTED...AND DESPITE INCREASED CLOUD COVER WARMING/DESTABILIZATION AND ADDITIONAL SHORTWAVES EMBEDDED WITHIN THE NW FLOW ALOFT WILL SUPPORT ANOTHER ROUND OF DIURNAL SHOWERS/THUNDERSTORMS...WHICH WILL INITIATE NEAR THE SEA BREEZE AND ALONG ANY DIFFERENTIAL HEATING/RESIDUAL OUTFLOW BOUNDARIES ACROSS THE REGION. ACROSS SE GA...EXPECT AN INCREASED POTENTIAL FOR THUNDERSTORMS AS COMPARED TO THE PAST COUPLE OF DAYS. THURSDAY HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 80S FAR NORTH TO THE LOWER 90S SOUTH. THICKER CLOUD COVER COULD HOLD TEMPERATURES A FEW DEGREES LOWER THAN EXPECTED...ESPECIALLY ACROSS NORTHERN COUNTIES. WEDNESDAY NIGHT...EXPECT ANOTHER ROUND OF DIURNAL WEAKENING/ DISSIPATION OF SHOWERS/THUNDERSTORMS. HOWEVER...12Z GUIDANCE CONTINUES TO SUGGEST THE POTENTIAL FOR ADDITIONAL/NOCTURNAL CONVECTION TO SPILL E/SE INTO OR JUST N OF N COUNTIES OVERNIGHT...THUS MAINTAINED SLIGHT CHANCE POPS THERE. ALSO...WITH A LIGHT FLOW REGIME/AMPLE LOW LEVEL MOISTURE WITHIN THE REMNANTS OF THE SHALLOW POST FROPA AIRMASS...STRATUS/FOG COULD DEVELOP OVERNIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A HOT AND HUMID WEEKEND IS IN STORE AS HIGH PRESSURE AT THE SURFACE AND ALOFT BUILD INTO THE AREA. TEMPERATURES ARE EXPECTED TO BE IN THE MID TO UPPER 90S FRIDAY THROUGH SUNDAY. HEAT INDEXES NEAR 105 EXPECTED FRIDAY THROUGH SUNDAY. HPC AND ECMWF ARE IN AGREEMENT WITH KEEPING THIS FEATURE OVER US EARLY IN THE WEEKEND THEN BRINGING IN A COLD FRONT AND STALLING OVER THE AREA MON. 12Z RUN OF GFS AND NAM ARE PUSHING THE COLD FRONT THROUGH OVER THE WEEKEND BUT DUE TO THIS AIRMASS COMING IN...BELIEVE THIS WILL BE HARD TO DO AND HAVE GONE WITH THE ECMWF. DO NOT WANT TO MAKE ANY SIGNIFICANT CHANGES AT THIS TIME AS ITS ON THE FIRST RUN OF THIS SOLUTION. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AT KCHS...THE POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON APPEARS HIGH...AND THIS IS REFLECTED WITHIN THE 18Z TAFS. EXPECT AMENDMENTS TO FINE TUNE FORECASTS TO ACCOUNT FOR ONGOING CONVECTIVE TRENDS. TONIGHT...A COLD FRONT WILL PUSH SOUTH OF THE REGION. UPSTREAM TUESDAY MORNING...IFR/MVFR CEILINGS WERE COMMON... AND THE SHALLOW/MOIST POST FROPA AIRMASS SHOULD SUPPORT STRATUS AND LIGHT FOG. INTRODUCED IFR CEILINGS AND MVFR VISIBILITY DURING THE 9Z-14 TIME FRAME. THEN...WITH WARMING...EXPECT IMPROVEMENT THROUGH MVFR TO VFR CEILINGS WEDNESDAY...ALTHOUGH TIMING OF IMPROVEMENT REMAINS IN DOUBT. THEN...THE POTENTIAL FOR CONVECTION JUSTIFIES A MENTION OF CBS STARTING AT 16Z WEDNESDAY. AT KSAV...THUNDERSTORMS WILL MOST LIKELY REMAIN N OF THE TERMINAL THIS AFTERNOON/EVENING...THUS ONLY MENTIONED CB IN THE FORECAST. HOWEVER...CANNOT RULE OUT AN ISOLATED THUNDERSTORM IN THE VICINITY OF KSAV...AND WILL AMEND AS NEEDED. IN THE WAKE OF COLD FROPA LATE TONIGHT INTO WEDNESDAY MORNING...A PERIOD OF MVFR CEILING AND/OR VISIBILITY IS EXPECTED...FOLLOWED BY A RETURN TO VFR CONDITIONS WEDNESDAY. MEANWHILE...THE POTENTIAL FOR THUNDERSTORMS AT KSAV APPEARS GREATER WED...THUS INCLUDED A MENTION OF CBS STARTING AT 16Z. EXTENDED AVIATION OUTLOOK...LOW LEVEL MOISTURE AND/OR LINGERING CONVECTION MAY PRODUCE MVFR CONDITIONS WED NIGHT. MAINLY VFR CONDITIONS SHOULD PREVAIL AT BOTH KSAV/KCHS WITH DIMINISHED CHANCES FOR SHOWERS AND TSTMS LATE WEEK INTO SAT. && .MARINE... INTO THIS EVENING...A WEAK PRESSURE PATTERN WILL PERSIST OVER THE COASTAL WATERS. THEN...AS HIGH PRESSURE OVER NEW ENGLAND EXPANDS...A COLD FRONT WILL ADVANCE THROUGH THE WATERS OVERNIGHT INTO EARLY WEDNESDAY. IN THE WAKE OF THIS COLD FRONT...WINDS WILL TURN TOWARD THE N/NE AND WILL INCREASE...TO 10-15 KNOTS WITHIN NEARSHORE WATERS AND TO 15-20 KNOTS BEYOND 20 NM BY EARLY WEDNESDAY. THESE STRONGER WINDS WILL PUSH SEAS INTO THE 2-4 FT RANGE. AFTER THE INITIAL SURGE OF N/NE WINDS...THE SURFACE PRESSURE GRADIENT SHOULD GRADUALLY RELAX...ALLOWING E/NE WINDS TO DIMINISH AND SEAS TO SUBSIDE WEDNESDAY NIGHT. HOWEVER...IF OFFSHORE LOW PRESSURE REMAINS IN PLACE AS SUGGESTED BY THE NAM...N/NE WINDS MAY BECOME A BIT STRONGER THAN EXPECTED...PERHAPS APPROACHING SCA THRESHOLDS BEYOND 20 NM...AND THESE STRONGER WINDS/ELEVATED SEAS COULD PERSIST THROUGH WEDNESDAY NIGHT. FAIRLY TRANQUIL CONDITIONS WILL CONTINUE FOR THE COASTAL WATERS THROUGH THE EXTENDED. WINDS WILL BE A BIT OF A CHALLENGE LATE IN THE WEEK WITH THE LOCATION OF THE BOUNDARY. WINDS AND SEAS WILL REMAIN UNDER SMALL CRAFT ADVISORY AT THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 16, 10:48 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1048 AM EDT TUE JUN 16 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-171000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1048 AM EDT TUE JUN 16 2009 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BECOME MOST NUMEROUS ACROSS SOUTH CAROLINA... INCLUDING THE CHARLESTON TRI-COUNTY REGION. ANY THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING...ESPECIALLY ACROSS SOUTH CAROLINA. ALSO...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING STRAIGHT-LINE WINDS AND PERHAPS EVEN HAIL THE SIZE OF PENNIES OR LARGER. THE HIGHEST POTENTIAL FOR EXCESSIVE RAINFALL AND SEVERE WEATHER WILL OCCUR BETWEEN 1 PM AND 9 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 3:25 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT TUE JUN 16 2009 SCZ043-044-162000- DORCHESTER-INLAND COLLETON- 325 PM EDT TUE JUN 16 2009 ...THUNDERSTORMS APPROACHING COLLETON AND DORCHESTER COUNTIES... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF BROOKDALE TO 7 MILES EAST OF BAMBERG...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND HARLEYVILLE...INDIAN FIELD...PADGETTS... REEVESVILLE...RUFFIN...SAINT GEORGE...SMOAKS AND WILLIAMS WILL BE IMPACTED THROUGH 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. &&
Local storm report, Jun 16, 3:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FUNNEL CLOUD DANIEL ISLAND 32.88N 79.90W
06/16/2009 BERKELEY SC BROADCAST MEDIA
FUNNEL CLOUD OBSERVED NEAR DANIEL ISLAND. FUNNEL CLOUD
WAS VERIFIED BY PICTURE ON TWITTER.
&&Special weather statement, Jun 16, 3:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT TUE JUN 16 2009 SCZ045-162045- BERKELEY- 351 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 445 PM EDT... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAINT STEPHEN TO EASTERN LAKE MARION...OR ALONG A LINE EXTENDING FROM SAINT STEPHEN TO 15 MILES WEST OF SAINT STEPHEN... MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...EASTERN LAKE MARION...EADYTOWN...JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. && 33
Special weather statement, Jun 16, 3:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT TUE JUN 16 2009 SCZ043-044-162030- DORCHESTER-INLAND COLLETON- 357 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN COLLETON AND NORTHWESTERN DORCHESTER COUNTIES THROUGH 430 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DUNCAN CHAPEL TO SMYLY...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF INDIAN FIELD TO 12 MILES NORTHWEST OF WALTERBORO...MOVING SOUTHEAST AT 15 MPH. AREAS IN AND AROUND CANADYS...COTTAGEVILLE...DORCHESTER... HARLEYVILLE...INDIAN FIELD...REEVESVILLE...ROUND O...SAINT GEORGE... SMOAKS AND WALTERBORO WILL BE IMPACTED THROUGH 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. &&
Local storm report, Jun 16, 4:06 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD NORTH CHARLESTON 32.85N 79.97W
06/16/2009 CHARLESTON SC OTHER FEDERAL
LONG HORIZONTAL FUNNEL WELL ABOVE GROUND LEVEL OBSERVED
ABOUT 0.8 MILES DUE W OF PIER ROMEO ON THE OLD NAVY
BASE...LASTING ABOUT 9 MINUTES. OBSERVED BY NOAA COASTAL
SERVICES CENTER EMPLOYEES.
&&
JPCSpecial weather statement, Jun 16, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT TUE JUN 16 2009 SCZ045-162030- BERKELEY- 407 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 430 PM EDT... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR NORTHERN LAKE MOULTRIE...OR ABOUT 8 MILES SOUTHWEST OF SAINT STEPHEN...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...CROSS...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. THERE IS WEAK ROTATION IN THIS STORM...AND WATERSPOUTS ARE POSSIBLE ON PARTS OF LAKE MOULTRIE. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. STEER CLEAR OF ALL STORMS AND WATERSPOUTS. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES...OR IF YOU OBSERVE A WATERSPOUT. && 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:08 AM EDT | Areal Flood Advisory | CHS | Charleston | 74 min |
| Jun 16, 3:05 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 40 min |
| Jun 16, 4:32 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 58 min |
| Jun 16, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 39 min |
| Jun 16, 5:06 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 24 min |
| Jun 16, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 31 min |
| Jun 16, 5:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 64 min |
| Jun 16, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 59 min |
| Jun 16, 7:32 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.